Hail, Delta
- When
- July 8, 5:36 PM EST to 5:38 PM EST
- Where
- Delta County, 1 mi N of Gladstone
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 45.864, -87.020
Penny to nickel-sized hail.
Severe thunderstorms produced large hail, damaging wind and flash flooding over portions of south central Upper Michigan on the evening of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
Severe thunderstorms produced large hail, damaging wind and flash flooding over portions of south central Upper Michigan on the evening of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 8, 3:41 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 441 PM EDT SUN JUL 8 2007 .SYNOPSIS... WATER VAPOR IMAGERY AND RUC SHOWING A MID LEVEL LOW OVER WESTERN HUDSON BAY AND A ZONAL FLOW EXTENDS FROM THE GREAT LAKES WESTWARD. WEAK SHORTWAVES ARE TRAVELING IN THIS FLOW AND ARE OVER NORTHWEST NORTH DAKOTA...JUST NORTH OF THE MINNESOTA ARROWHEAD...AND SWEEPING THROUGH THE FORECAST AREA. SURFACE ANALYSIS DEPICTS A LOW OVER THE EASTERN U.P. WITH A COLD FRONT DRAPED SOUTHWEST INTO SOUTHERN MINNESOTA. A SECONDARY AND MUCH WEAKER COLD FRONT EXTENDS ACROSS SOUTHERN MANITOBA...NORTHERN MINNESOTA AND INTO CENTRAL LAKE SUPERIOR. ISENTROPIC ASCENT AHEAD OF THE LOW AND STRONG MUCAPE VALUES ALONG WITH UPPER LEVEL DIVERGENCE ACCOMPANYING A JET MAX HAVE GENERATE A FEW THUNDERSTORMS OVER UPPER MICHIGAN AND LAKE SUPERIOR THIS AFTERNOON. && .SHORT TERM (TONIGHT AND MON)... FORECAST CONCERNS WITH THIS PACKAGE INCLUDE SEVERE CONVECTION THIS EVENING. CONVECTION OVER LAKE SUPERIOR AND CENTRAL CWA WILL CONTINUE TO MOVE EAST THIS EVENING IN THE ZONAL FLOW. A SHORTWAVE TROUGH WILL CROSS THE CWA THIS EVENING...PUSHING THE SURFACE LOW INTO THE EAST CENTRAL ONTARIO BY 00Z THEN INTO SOUTHERN JAMES BY BY 12Z...ALL THE WHILE DRAGGING THE COLD FRONT INTO NORTHERN LOWER MICHIGAN. THE COLD FRONT OVER LAKE SUPERIOR WILL SWEEP ACROSS THE FORECAST AREA LATE TONIGHT. THE GFS MUCAPE VALUES WILL EXCEED 1500J/KG OVER THE EASTERN AND SOUTHERN U.P. EARLY THIS EVENING. THERE REMAINS SOME CONCERN ABOUT THE POSSIBILITY OF SHOWERS DEVELOPING DURING THE NIGHT...GIVEN THE FACT THAT MODELS SHOW SOME MID LEVEL FRONTOGENESIS. CLOUD COVER WILL LIMIT COOLING TONIGHT SO WILL KEEP CLOSE TO GUIDANCE. THE GFS/NAM ADVECT DRY AIR INTO THE AREA ON MONDAY. TWO WEAK SHORTWAVES WILL RACE THROUGH THE AREA. THE SURFACE LOW OVER JAMES BAY WILL LIFT INTO SOUTHEAST HUDSON BAY DRAGGING A COLD FRONT INTO LOWER MICHIGAN. THE SECONDARY FRONT WILL WASHOUT IN THE MORNING. THE SURFACE RIDGE WILL SHIFT OUT OF THE NORTHERN PLAINS INTO THE UPPER GREAT LAKES. .LONG TERM (MON NIGHT THRU SUN)... ALL RECENT MODEL TRENDS POINT TO A FASTER PROGRESSION OF PATTERN INTO WED. SO...HIGH PRES WHICH WILL BE SETTLING OVER LAKE SUPERIOR MON AFTN WILL DRIFT E A BIT FASTER MON NIGHT. AS A RESULT...WILL BUMP MIN TEMPS UP SLIGHTLY...MAINLY OVER THE W WHERE RETURN FLOW ON BACKSIDE OF HIGH WILL HAVE SOME IMPACT ON RADIATION COOLING THERE. STILL...THERE WILL BE SOME 40S IN THE TYPICAL COOL SPOTS... ESPECIALLY E. TUE...ATTENTION TURNS TO A VIGOROUS SHORTWAVE WHICH WILL BE TRACKING E TO MN/ONTARIO. WITH TRENDS TOWARD A FASTER PROGRESSION OF PATTERN...FCST AREA WILL NOW MORE LIKELY BE UNDER THE GUN FOR SVR STORMS AS THIS SYSTEM CONTINUES E. 12Z NAM/GFS ARE VERY SIMILAR SHOWING COLD FRONT REACHING CNTRL UPPER MI BY 00Z WED. AS IN PREVIOUS RUNS...UKMET CONTINUES TO BE FASTEST. IT SHOWS COLD FRONT INTO THE ERN U.P. BY 00Z WED. ALTHOUGH THE OTHER MODELS HAVE BEEN TRENDING TOWARD THE FASTER UKMET...NAM/GFS TIMING LOOKS LIKE A GOOD ESTIMATE...ESPECIALLY WHEN CONSIDERING THE GLOBAL CANADIAN STILL HAS COLD FRONT JUST W OF KIWD AT 00Z TUE. SO...TIMING WILL BE NEARLY IDEAL FOR COLD FRONT TO TAKE ADVANTAGE OF LATE AFTN PEAK INSTABILITY. SPEAKING OF WHICH...GFS MLCAPE REACHES ABOUT 1200J/KG WHILE NAM MAXES OUT AROUND 1700J/KG. EVEN IF MLCAPE IS ONLY 1000J/KG...STRONG DEEP LAYER SHEAR OF 50-60KT PER GFS/NAM WILL LEAD TO ORGANIZED CONVECTION AND A SVR STORM THREAT. WOULD EXPECT A BREAK IN PCPN BEHIND FRONTAL CONVECTION...THEN IT APPEARS THERE MAY BE SOME -SHRA WRAPPING BACK INTO THE FCST AREA. WITH COLD FRONT SWEEPING WELL E OF FCST AREA BY WED MORNING...WILL NEED TO LWR HIGHS FOR WED FROM PREVIOUS FCST AS 850MB TEMPS WILL HAVE ALREADY DROPPED INTO THE 4-7C RANGE BY 12Z. ALTHOUGH 12Z GFS/NAM SHOW NO PCPN WED...WOULD NOT BE SURPRISED TO SEE A FEW -SHRA/SPRINKLES IN COOL UNSTABLE AIRMASS...MAINLY IN THE AFTN. THU THRU SUN...VARIOUS MEDIUM RANGE MODELS REMAIN IN GOOD AGREEMENT THAT AN UNSEASONABLY AMPLIFIED POSITIVE PNA REGIME WILL DOMINATE THIS TIME PERIOD OVER NAMERICA. SO...AS WE APPROACH THE CLIMATOLOGICAL WARMEST TIME OF YEAR...IT WILL BE ON THE COOL SIDE WITH TEMPS BLO NORMAL THU THRU SUN. CHILLY MIDLEVELS ASSOCIATED WITH AMPLIFIED TROF FOR JULY (700MB TEMPS 2 TO 2.5 STANDARD DEVIATIONS BELOW JULY AVG AND 500MB TEMPS -18C TO -20C) SUGGEST INSTABILITY SHRA ARE A DECENT BET DURING THE LATE MORNING INTO EARLY EVENING HRS THU/FRI...AND EVEN THE SUBTLEST OF SHORTWAVES TRACKING THRU THE AREA WILL ONLY INCREASE THE LIKELIHOOD OF SHRA. SHOULD A SHORTWAVE PASS DURING PEAK HEATING...MAY END UP WITH SOME THUNDERSTORMS PRODUCING SMALL HAIL GIVEN LOW FREEZING LEVELS AND WET BULB ZERO (5-6KFT) PER GFS FCST SOUNDINGS. FOR NOW...WILL ONLY ADD A MENTION OF TSRA TO THU AFTN WITH SOME AGREEMENT ON A SHORTWAVE PASSING AND 500MB THERMAL TROF NEAR -20C. SAT/SUN...DISAGREEMENTS EMERGE BTWN THE ECWMF/GFS/GLOBAL CANADIAN. 00Z/06Z GFS MANAGE TO WEAKEN WRN RIDGE...LEADING TO MODIFICATION OF COOL AIRMASS OVER THE UPPER LAKES WHILE GLOBAL CANADIAN KEEPS A DEEPER VORTEX OVER SOUTHERN HUDSON BAY. PER HPC PREFERENCE...WILL LEAN TOWARD THE ECMWF WHICH KEEPS WRN RIDGE MORE INTACT WITH VORTEX OVER HUDSON BAY A BIT FARTHER N THAN GLOBAL CANADIAN. SO...WILL TREND BLO GFS MOS GUIDANCE FOR TEMPS NEXT WEEKEND. HIGH TEMPS THU/FRI SHOULD MAINLY BE IN THE 60S WITH SOME SLIGHT MODERATION SAT/SUN...BUT STILL BLO NORMAL FOR MID JULY. OPTED TO ADD SLIGHT CHC POPS TO SAT AFTN/EVENING WITH EXPECTATION OF LONGWAVE TROF MAINTAINING ITS POSITION AND KEEPING AREA UNDER A POTENTIAL DAYTIME INSTABILITY -SHRA REGIME. WILL GO WITH A DRY DAY ON SUN. && .AVIATION (FOR THE 18Z TAF ISSUANCE)... A WEAK SHORTWAVE WILL SHIFT ACROSS THE FORECAST AREA THIS AFTERNOON AS A COLD FRONT MEANDERS INTO LAKE SUPERIOR. MUCAPE VALUES AS MENTIONED ABOVE SUGGEST THAT INSTABILITY WILL REMAIN OVER THE AREA THROUGH THE AFTERNOON...MAINLY OVER THE SOUTHERN U.P. SHOWERS ARE SHOWING UP OVER THE WESTERN U.P. AND WESTERN LAKE SUPERIOR. SHOWERS AND A THUNDERSTORM POTENTIAL WILL CONTINUE INTO THE EARLY AFTERNOON. COLD AIR ADVECTION AT LOW LEVEL WILL STABILIZE THE THE AIR MASS OVER THE NORTH BY LATE AFTERNOON...AND OVER KSAW BY EARLY EVENING. DRY AIR WILL ADVECT INTO THE AREA THIS EVENING...SO WILL KEEP A CHANCE THIS AFTERNOON. WINDS WILL REMAIN OUT OF THE NORTHWEST BEHIND THE FRONT THAT PASS THROUGH THIS MORNING. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST)... LOW PRESSURE SYSTEM OVER EAST CENTRAL ONTARIO WILL DRAG A COLD FRONT INTO LOWER MICHIGAN EARLY THIS EVENING. BEHIND THIS SYSTEM...A HIGH WILL FILTER IN FROM SOUTHERN MANITOBA ON MONDAY. WINDS WILL BE MAINLY OUT OF THE WEST AND NORTHWEST AND WEAK UNDER THE HIGH. ON TUESDAY...A LOW OVER SOUTHERN MANITOBA WILL RACE TO LAKE SUPERIOR... AND MOVE INTO SOUTHEAST ONTARIO BY WEDNESDAY AFTERNOON. STRONGER WINDS BEHIND THE FRONT WILL MIX DOWN TO SURFACE CAUSING NEAR GALE CONDITIONS ACROSS THE EASTERN LAKE SUPERIOR TUESDAY NIGHT AND WEDNESDAY. A LARGE HIGH PRESSURE CENTER WILL THEN BUILD ACROSS THE NORTHERN PLAINS THURSDAY AND SLIDE SOUTHEAST INTO THE OHIO RIVER VALLEY CAUSING THE WINDS TO DIMINISH SOME. MEANWHILE...A LOW CENTER WILL DEVELOP OVER SOUTHERN MANITOBA THURSDAY NIGHT AND MOVE INTO WESTERN ONTARIO ON FRIDAY. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DLG LONG TERM...ROLFSON AVIATION/MARINE...DLG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 506 PM EDT SUN JUL 8 2007 MIZ001-091200- KEWEENAW- 506 PM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY EVENING. SOME OF THE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. MIZ002>007-009>014-084-085-091200- ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 506 PM EDT SUN JUL 8 2007 /406 PM CDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL END OVER ALL BUT SOUTH CENTRAL UPPER MICHIGAN BY MIDNIGHT. SOME OF THE THUNDERSTORMS THIS EVENING MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY EVENING. SOME OF THE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INLAND FROM LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. LSZ221-241>248-263-264-091200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 506 PM EDT SUN JUL 8 2007 /406 PM CDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS OVER LAKE SUPERIOR...MAINLY IN THE NEARSHORE WATERS CLOSE TO UPPER MICHIGAN...WILL END THIS EVENING. SOME OF THE THUNDERSTORMS FROM KEWEENAW BAY TO WHITEFISH POINT MAY BE STRONG EARLY IN THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY EVENING. SOME OF THE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-091200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 506 PM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS TONIGHT. SOME OF THE THUNDERSTORMS THIS EVENING MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROLFSON
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
141 PM EDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL ROCKLAND 46.74N 89.18W
07/08/2007 E1.00 INCH ONTONAGON MI CO-OP OBSERVER
0430 AM HAIL TWIN LAKES 46.90N 88.83W
07/08/2007 E1.75 INCH HOUGHTON MI PUBLIC
TREES STRIPPED OF LEAVES AND SOME VEHICLE DAMAGE.
0459 AM HAIL 7 SW PELKIE 46.75N 88.73W
07/08/2007 U0.75 INCH HOUGHTON MI TRAINED SPOTTER
0503 AM HAIL 7 NW BARAGA 46.85N 88.60W
07/08/2007 E0.75 INCH BARAGA MI TRAINED SPOTTER
0507 AM HAIL PELKIE 46.82N 88.63W
07/08/2007 E0.25 INCH BARAGA MI TRAINED SPOTTER
0515 AM HAIL SOUTH RANGE 47.07N 88.64W
07/08/2007 E1.75 INCH HOUGHTON MI TRAINED SPOTTER
0540 AM HAIL TAPIOLA 46.92N 88.62W
07/08/2007 M1.00 INCH HOUGHTON MI TRAINED SPOTTER
0545 AM HAIL CHAMPION 46.52N 87.97W
07/08/2007 M0.75 INCH MARQUETTE MI TRAINED SPOTTER
0550 AM HAIL KEWEENAW BAY 46.87N 88.47W
07/08/2007 M0.50 INCH BARAGA MI TRAINED SPOTTER
0650 AM HAIL 2 S STONINGTON 45.70N 86.98W
07/08/2007 E0.88 INCH DELTA MI TRAINED SPOTTER
0655 AM HAIL 4 E NEGAUNEE 46.50N 87.51W
07/08/2007 M0.75 INCH MARQUETTE MI NWS EMPLOYEE
OBSERVED AT WFO MARQUETTE
0710 AM HAIL 1 S HARVEY 46.48N 87.35W
07/08/2007 M1.00 INCH MARQUETTE MI NWS EMPLOYEE
0712 AM HAIL 4 E NEGAUNEE 46.50N 87.51W
07/08/2007 M1.50 INCH MARQUETTE MI NWS EMPLOYEE
OBSERVED AT WFO MARQUETTE
0715 AM HAIL 2 E NEGAUNEE 46.50N 87.55W
07/08/2007 M1.50 INCH MARQUETTE MI NWS EMPLOYEE
0717 AM HAIL 5 SE HARVEY 46.44N 87.28W
07/08/2007 M1.25 INCH MARQUETTE MI CO-OP OBSERVER
0723 AM HAIL SUNDELL 46.35N 87.08W
07/08/2007 E1.00 INCH ALGER MI PUBLIC
0735 AM HAIL 6 SSE HARVEY 46.41N 87.30W
07/08/2007 E1.00 INCH MARQUETTE MI NWS EMPLOYEE
0755 AM HAIL 5 E ROUND LAKE 46.15N 86.64W
07/08/2007 M0.50 INCH DELTA MI CO-OP OBSERVER
0757 AM HAIL 7 E ROUND LAKE 46.15N 86.60W
07/08/2007 E0.88 INCH DELTA MI TRAINED SPOTTER
HAIL COVERED GROUND
0828 AM HAIL GULLIVER 45.98N 86.02W
07/08/2007 E0.88 INCH SCHOOLCRAFT MI PUBLIC
0834 AM HAIL 4 E GULLIVER 45.98N 85.94W
07/08/2007 M1.00 INCH SCHOOLCRAFT MI TRAINED SPOTTER
&&
JLEESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 303 PM EDT SUN JUL 8 2007 MIZ005-081945- MARQUETTE- 303 PM EDT SUN JUL 8 2007 ...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 345 PM EDT... AT 255 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHWEST OF MICHIGAMME...OR 24 MILES WEST OF ISHPEMING... MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. PEOPLE IN CENTRAL MARQUETTE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT FOR THE AREA. JLA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 421 PM EDT SUN JUL 8 2007 MIZ006-082100- ALGER- 421 PM EDT SUN JUL 8 2007 ...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 500 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF DEERTON...OR 17 MILES WEST OF MUNISING...MOVING EAST AT 35 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CHATHAM. AU TRAIN. CHRISTMAS. WETMORE. SHINGLETON. MELSTRAND. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PEARSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 538 PM EDT SUN JUL 8 2007 MIZ006-085-082245- ALGER-NORTHERN SCHOOLCRAFT- 538 PM EDT SUN JUL 8 2007 ...SIGNIFICANT WEATHER ALERT FOR ALGER AND NORTHERN SCHOOLCRAFT COUNTIES UNTIL 645 PM EDT... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEERTON...OR 17 MILES WEST OF MUNISING... MOVING EAST AT 30 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DEERTON. AU TRAIN. CHRISTMAS. MUNISING. WETMORE. SHINGLETON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PEARSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 609 PM EDT SUN JUL 8 2007 MIZ011-082300- DICKINSON- 509 PM CDT SUN JUL 8 2007 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 600 PM CDT... AT 508 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR KINGSFORD...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... IRON MOUNTAIN. QUINNESEC. NORWAY. LORETTO. WAUCEDAH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PEARSON
The Marquette radar (KMQT), 85 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
7 hail, 3 flash flood, 3 thunderstorm wind. Local standard time, as filed.
Penny to nickel-sized hail.
Golf ball sized hail. The majority of hail was walnut-sized or 1.5 inches in diameter.
Quarter-sized hail just north of Little Bay De Noc.
Dime to nickel-sized hail.
Nickel-sized hail combined with heavy rain and strong winds.
A few roads closed in Gladstone due to flash flooding with nearly two inches of rain reported in less than two hours.
Flooding reported under the M-35 viaduct. Storm sewers could not keep up with heavy rainfall throughout Escanaba and Gladstone.
Water above the curb along Main Street in Escanaba.
Numerous trees knocked down in the vicinity of Cooks.
Large trees down on Pine Mountain Road.
Trees down in East Kingsford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52277, 52278, 52279, 52280, 52281, 52282, 52283, 52291, 52292, 52310, 52284, 52288, 52289.